MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The intraocular lens was not implanted.If explanted; give date: n/a (not applicable).The intraocular lens was not implanted.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after advancing the intraocular lens (iol), the nurse heard a cracking sound.The tip of the cartridge was found cracked.The iol was not used or come into contact with the patient.No additional information was provided to johnson and johnson surgical vision, inc.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on: 5/8/2018.Device evaluation: the returned pcb00 device was received inside the original box.The plunger was observed in advanced position.The plunger was gently pulled back and found locked.The pcb00 device was observed under microscope; scarce viscoelastic were observed at the cartridge neck, transition and loading zone.Directions for use (dfu) states to completely fill the viewing window of the pcb00 with ovd.There are indications of coating at the cartridge canopy.The lens is stuck at the cartridge tip and the tip is deformed.The pcb00 device was opened and no assembly defects were observed.There were no damages observed on the assembly, neither flashes (screw thread and nut thread were found without damages).There is no visible gap.The reported complaint was verified.No product quality deficiency was identified.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no additional investigations requested for this production order.Labeling review: the dfu was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7517734
Report Number2648035-2018-00717
Device Sequence Number1862675
Product Code HQL
UDI-Device Identifier05050474558021
UDI-Public(01)05050474558021(17)190916
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/16/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1